Hail, Titus
- When
- March 8, 9:07 AM CST
- Where
- Titus County, Mt Pleasant
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.170, -94.980
Penny size hail reported in Mount Pleasant.
Scattered to numerous elevated thunderstorms developed north of a cold front across East Texas into North Louisiana and moved northeast for much of the daytime hours on March 8th. Despite the relatively lower instability and being in the cool sector, several hail-producing storms developed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered to numerous elevated thunderstorms developed north of a cold front across East Texas into North Louisiana and moved northeast for much of the daytime hours on March 8th. Despite the relatively lower instability and being in the cool sector, several hail-producing storms developed. A low melting layer at approximately 10,000 feet helped to allow the hail to reach the ground before melting completely. Numerous reports of pea to dime size hail were received. In some areas, especially southern Titus County, the sub-severe hail almost completely covered the ground. A couple of reports of penny size hail were received near Mount Pleasant during the morning and southeast of Longview in the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 8, 5:33 AM CST, 3 hours 34 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 533 AM CST Sat Mar 8 2025 ...New AVIATION... .SHORT TERM... (Saturday through Sunday) Issued at 209 AM CST Sat Mar 8 2025 Before I jump into the forecast for today, I should first talk about what is happening early this morning. A cold front is currently analyzed to be just to the south of the I-30 corridor as of 08/08z. Well out ahead of the front, fog is invading from the south and has reached the I-20 corridor. While visibility has dropped at times to below a mile, it has not been persistant enough to issue a Dense Fog Advisory at this time but will continue to monitor it as the night progresses. Another reason is that the approaching cold front will quickly limit any fog potential behind the front. That being said, use caution if you are out driving this morning along and south of I-20 as there could be some areas of patchy fog. The other thing we are watching this morning is the development of thunderstorms west of the DFW metroplex near Abilene. Additionally, our radar has been picking up on some light returns across deep east Texas, but nothing significant at this time. The aforementioned cold front will continue its slow southward track through the rest of the morning and into the afternoon hours, eventually clearing the area to the south later this evening. At the same time, an upper-level low will move out of New Mexico and into western Texas today. As it does so, thunderstorm activity will increase and become more widespread across our area later this morning and into the afternoon hours. While the primary threat with thunderstorms today will be marginally severe hail, should any of the storms become surface based this afternoon, we could see the potential for severe wind gusts and a brief tornado or two possible. Thunderstorm chances begin to decrease as we move into tonight, although morning model runs are showing some lingering showers across our northern zones well into Sunday morning before clearing the area to the east by Sunday afternoon. Temperatures today will be seasonable for most of the region, with some below normal temperatures across our northern zones. Highs will range from the mid 50s across the north to the upper 60s across our southern zones. In the wake of the passing cold front, low temperatures tonight will dip back into the 40s areawide. The cold front will be felt more widely on Sunday, with afternoon highs only maxing out in the lower to mid 50s, which is around 10 to 15 degrees below seasonable normals. /33/ && .LONG TERM... (Sunday Night through Saturday) Issued at 209 AM CST Sat Mar 8 2025 By Sunday night and into Monday morning the upper-level low will start pushing east of the area and ridging will begin to take control of our region from the west. As such, Monday will be the start of a warming trend that will continue into the middle of the week. In addition to the warming temperatures, high pressure will bring dry conditions from the start of the week through at least the middle of the week. By Wednesday afternoon, another upper- level trough will be moving through the central CONUS, bringing another brief period of showers and thunderstorms for portions of the area Wednesday afternoon/evening into early Wednesday night. From here, we have another short stint of dry weather as weak high pressure moves across the region through Thursday night, with yet again another trough moving across the central CONUS by Friday, bringing with it yet again another chance for showers and thunderstorms. Temperatures will continue to rise towards the end of the week, reaching into the 80s by Thursday and Friday across much of the region. /33/ && .AVIATION... (12Z TAFS) Issued at 525 AM CST Sat Mar 8 2025 Light reflectivity returns are currently being analyzed along and south of a cold front pushing through the airspace this morning. To the west, robust TSRA development has prevailed south of the DFW metro terminals, with some of this pushing east along the boundary. Hi-res CAM guidance this morning suggests one or two of these stronger thunderstorms will move into the airspace just after 12z, potentially impacting some of the I-20 terminals prior to widespread SHRA/TSRA coverage closer to 18z. Buying that the hi-res is on track, much of this will continue through 00z. That being said, SHRA and TSRA is advertised through this period before a return to VCSH and lowering ceilings as the low clouds and further BR evolution prevails through the end of the period. KNAPP && .SPOTTER INFORMATION STATEMENT... Issued at 235 PM CST Thu Mar 6 2025 Spotter activation is not expected until Saturday afternoon. && .PRELIMINARY POINT TEMPS/POPS... SHV 65 47 55 40 / 70 80 20 10 MLU 67 49 55 41 / 40 80 20 10 DEQ 57 40 53 33 / 70 90 40 10 TXK 60 44 53 37 / 70 80 30 10 ELD 63 43 51 36 / 60 80 30 10 TYR 60 45 54 38 / 80 50 10 0 GGG 62 45 55 37 / 70 60 10 0 LFK 68 48 56 40 / 70 40 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...33 LONG TERM....33 AVIATION...53
Special Weather Statement
National Weather Service Shreveport LA
705 AM CST Sat Mar 8 2025
TXZ110-124-125-136-137-081345-
Upshur TX-Gregg TX-Camp TX-Wood TX-Smith TX-
705 AM CST Sat Mar 8 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WESTERN GREGG...
CENTRAL SMITH...UPSHUR...WOOD AND SOUTHWESTERN CAMP COUNTIES UNTIL
745 AM CST...
At 705 AM CST, Doppler radar was tracking a line of strong
thunderstorms extending from over Quitman to 8 miles southeast of
Lindale, or extending from 10 miles north of Mineola to 9 miles
north of Tyler, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Tyler, Longview, Kilgore, White Oak, Gladewater, Gilmer, Mineola,
Lindale, Quitman, Big Sandy, Hawkins, Clarksville City, East
Mountain, Rosewood, Hainesville, West Mountain, Hoard, Liberty
City, Diana and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3266 9556 3279 9564 3283 9565 3299 9499
3274 9471 3243 9477 3236 9544 3257 9550
TIME...MOT...LOC 1304Z 258DEG 40KT 3280 9542 3265 9525 3245 9528
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special Weather Statement
National Weather Service Shreveport LA
757 AM CST Sat Mar 8 2025
ARZ070-LAZ001-TXZ111-112-126-138-081430-
Miller AR-Cass TX-Marion TX-Caddo LA-Morris TX-Harrison TX-
757 AM CST Sat Mar 8 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CADDO
PARISH AND CENTRAL HARRISON...MARION...SOUTHWESTERN MILLER...
SOUTHEASTERN MORRIS AND SOUTHERN CASS COUNTIES UNTIL 830 AM CST...
At 757 AM CST, Doppler radar was tracking a line of strong
thunderstorms extending from over Jenkins to 6 miles southeast of
Harleton, or extending from 19 miles east of Pittsburg to 11 miles
west of Marshall, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Marshall, Atlanta, Vivian, Blanchard, Daingerfield, Jefferson,
Linden, Hughes Springs, Lone Star, Oil City, Mooringsport,
Rodessa, Lodi, Berea, Smithland, Kildare, Woodlawn, Karnack,
Bivins and McLeod.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3300 9478 3315 9407 3292 9394 3270 9387
3255 9392 3253 9469 3269 9460 3277 9461
TIME...MOT...LOC 1356Z 261DEG 46KT 3296 9464 3282 9453 3269 9447
3259 9453
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
09Special Weather Statement
National Weather Service Shreveport LA
854 AM CST Sat Mar 8 2025
TXZ108>111-081530-
Morris TX-Franklin TX-Titus TX-Camp TX-
854 AM CST Sat Mar 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FRANKLIN...CENTRAL
MORRIS...CENTRAL TITUS AND NORTHWESTERN CAMP COUNTIES UNTIL 930 AM
CST...
At 854 AM CST, Doppler radar was tracking a strong thunderstorm 5
miles east of Purley, or 8 miles northwest of Leesburg, moving east
at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mount Pleasant, Pittsburg, Mount Vernon, Daingerfield, Naples,
Omaha, Cookville, Cason, Rocky Branch, Us 259 And I 30
Intersection, Purley, Winfield, Miller's Cove, Rocky Mound,
Harvard, Roeder, Monticello and Hopewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3301 9515 3300 9516 3299 9516 3298 9525
3318 9527 3331 9471 3309 9465 3304 9465
3299 9515
TIME...MOT...LOC 1454Z 254DEG 36KT 3307 9517
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
09The Shreveport radar (KSHV), 133 km away, was scanning. The volume nearest the first event began at 15:06 UTC.
2 hail. Local standard time, as filed.
Penny size hail reported in Mount Pleasant.
Penny size reported in Longview via Mping.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1247991, 1247992.